MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBJR062502A
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 12/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional manufacturer narrative: review of the manufacturing records is pending.The device was not returned.Consequently, a direct product analysis was not possible.
 
Event or Problem Description
The following was reported to gore by the implanting surgeon: the patient presented with stenosis in the sfa.A gore® viabahn® endoprosthesis was implanted (b)(6) 2018.The patient reported pain (b)(6) 2018 in the area of the implant.Computed tomography angiography (cta) on (b)(6) 2018 revealed the device was performing as expected.Another cta taken (b)(6) 2018 revealed fluid around the gore® viabahn® endoprosthesis.The device was explanted (b)(6) 2018.The doctor reported to gore the fluid around the device was cx positive from perivascular fluid staphylococcus lugdunensis (coagulase-negative, gram-positive bacterium that can be isolated as a component of normal skin flora in humans).
 
Additional Manufacturer Narrative
Review of the manufacturing records indicated the lots met pre-release specifications.Additional information about this event could not be obtained.As a result, no further investigation is possible.All information has been placed on file for use in tracking and trending.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: refer to medwatch report #2017233-2018-00798 for other gore® viabahn® endoprosthesis involved with this event.
 
Event or Problem Description
Additional information received indicates that two gore® viabahn® endoprosthesis were implanted (b)(6)2018 and explanted ((b)(6)2018) due to the reported infection.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8231500
Report Number2017233-2019-00010
Device Sequence Number263091
Product Code PFV
UDI-Device Identifier00733132623976
UDI-Public00733132623976
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2021
Device Catalogue NumberVBJR062502A
Device Lot Number18752470
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date01/09/2019
Supplement Report FDA Received Date01/18/2019
02/07/2019
02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR